Bijectivity Certification of 3D Digitized Rotations

Published in CTIC, 2016

Recommended citation: Pluta K., Romon P., Kenmochi Y., Passat N. (2016) Bijectivity Certification of 3D Digitized Rotations. In: Bac A., Mari JL. (eds) Computational Topology in Image Context. CTIC 2016. Lecture Notes in Computer Science, vol 9667. Springer, pp 30-41, doi:10.1007/978-3-319-39441-1_4

Author(s): K. Pluta, P. Romon, Y. Kenmochi, N. Passat

Abstract: Euclidean rotations in \(\mathbb{R}^n\) are bijective and isometric maps. Nevertheless, they lose these properties when digitized in \(\mathbb{Z}^n\). For \(n=2\), the subset of bijective digitized rotations has been described explicitly by Nouvel and Rémila and more recently by Roussillon and Cœurjolly. In the case of 3D digitized rotations, the same characterization has remained an open problem. In this article, we propose an algorithm for certifying the bijectivity of 3D digitized rational rotations using the arithmetic properties of the Lipschitz quaternions.

File(s): Pre-print (PDF), BibTeX, Errata (2017-06-20)